MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Material Fragmentation (1261); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, information not provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Complaint reporter telephone number: (b)(6).Device evaluation: product evaluation could not be performed since the product had not been received.Therefore the reported issue could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no additional complaint was received from this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon implanted preloaded intraocular lens (iol) and noticed one of the haptics had broken once placed in the eye.The broken haptic was removed but left the iol in the eye as it was stable.Event is observed during implantation/application.Patient is fully recovered and daily activities were not significantly affected.There were no incision enlargement, vitrectomy nor sutures required.There was also delay of one hour in procedure.Further follow-up confirmed that the suspect iol was a preloaded iol.It was learned that the iol was not left in the eye.It was actually partially delivered into the eye and then taken out.No other information was provided.
 
Additional Manufacturer Narrative
Corrected data: as part of an internal review of our mdrs it was identified that the following sections need to be corrected: 1) section h6: health effect - impact code: 4631 (more complex surgery coded for lens removal and replacement) provided on the initial report needs to be corrected.The correct health effect - impact code is 2199 (no health consequences or impact) as the lens was not fully implanted when it was removed from the eye.This report is being submitted to replace code 4631 with code 2199.2) section h6: medical device problem code: 2339 ¿ inaccurate delivery was not provided on the initial report.This report is being submitted to include code 2339.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.Note: acknowledgement 2 for this report was received on 09/22/2022.There was a delay in receiving acknowledgement 3 due to a cdrh system issue.Multiple follow-ups were conducted with the esg help desk.On 10/18/2022 esg responded requesting to resubmit the mdr.Therefore, this report is being resubmitted on 10/19/2022.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11809603
Report Number2648035-2021-07769
Device Sequence Number17003338
Product Code HQL
UDI-Device Identifier05050474636309
UDI-Public(01)05050474636309(17)221127
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberDCB00
Device Catalogue NumberDCB0000310
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale